Lyrica

Discussion in 'Fibromyalgia Main Forum' started by goldilox, Sep 24, 2005.

  1. goldilox

    goldilox Member

    Hi everyone,

    I've just been given Lyrica tabs 150 mg. to try every nite for a week and then to take one twice a day for the following week and then build up to 3 times a day which would amount to 450 mg in total. I have almost finished the first week and I just wanted to know if anyone else is on this new medication. I have unwanted side effects such as dizziness, agitation and feel somewhat nauseous (sp?)and am very apprehensive in taking one twice a day next week.
    If anyone out there is taking it could you please let me know what sort of side effects it has on others and does it cause weight gain at all.
    I have read articles about this medication and have read only good reports. Please let me know what you think? It is also very expensive so I hope some good will come out of trying this.

    Thanking you in anticipation,

    Sue
  2. sitiva

    sitiva New Member

    Hi Sue,

    I am on Lyrica for two weeks now.(I am in a study on Lyrica) My dosage is dispensed a little differently than yours, it appears. I am on 450mg this week. I have not experienced the side affects you mention. My "off balance" problem is slightly increased and sometimes I am a little foggy, however since the 450mg dose I have little to no pain at all. The burning has been gone since starting on Lyrica. I now sleep 9 hours every night(whereas a usual amount of sleep for me was,5 hours if I was lucky)
    Yes, I am hearing it is expensive.(I have no insurance) The drug company may have some programs available, depending on your situation.

    I can't say enough for the drug and the relief it has given me. I feel like a new (or maybe I should say like my old self) person.

    I hope that you get the same results.

  3. goldilox

    goldilox Member

    Thankyou Sativa,

    I'm so glad to hear that you are having good results. Actually my burning pain has decreased tremendously but I still do have the pain in my thighs. I wonder whether the higher dosage will help that. How many mgs. will you be taking on the full dosage?
    Thanks for your reply
    Sue
  4. KJ2003

    KJ2003 New Member

    My doctor just switched me to Lyrica today. I'm on 150 mg. twice per day but will eventually go to three times per day.

    I just now took my first dose so I really can't comment on how effective it is or any side effects yet.

    I was on Neurontin, however, and it worked very well. My only problem was that I had to keep taking more to get relief. I also gained some weight but I really don't care. I would rather have the pain relief. I have read that with Lyrica that having to up the dosage will not be as problematic.

    I'd love to hear everyone's progress with Lyrica and I will update, too.

    Kim
  5. hidlyn

    hidlyn New Member

  6. RioRita1717

    RioRita1717 New Member

    Greetings,
    boy, I'm feeling like a real WHIMP after reading your posts! I was started on 50mg Lyrica 2 weeks ago and felt so out of it we dropped it to 50mg once a day at night. I'm finding that I have INCREASED headaches and what feels like heartburn. I've not had this with other medication I currently take and am hoping that if it IS from the Lyrica, it will eventually subside. It does sound like a promising medication.

    Any one else with these side effects?

    Thank you,
    RioRita
  7. spasco

    spasco New Member

    on Monday night. I am on 50mg twice a day. I have noted a definite decrease in pain. My scalp was so bad it hurt to even move my hair. My dr told me that is nerve pain. I have worn barrettes in my hair for 3 days in a row with no scalp pain. My FM pain has gone from a 7-8 on an average day, 9-10 on a bad day, to 5ish. I am absolutely thrilled! It hasn't helped my Osteoarthritis/bone spur pain, but I'll take whatever I can get! Yeah Lyrica!!!!

    God bless! Stephanie
  8. goldilox

    goldilox Member

    Hi,

    I have also experienced that 'heartburn' feeling as well...its really weird! I am now on 150 mgs twice a day and will increase to 450 mgs and will stay on that dose. My pain has really subsided and am thrilled about that but this feeling in my chest and throat is quite bothersome. I really hope it will subside as my body gets used to the drug.

    Please let me know how you are going.
    Sue.
  9. goldilox

    goldilox Member

    Hi,

    It's great to hear that you are also on Lyrica. I would love to know how you are going and what your side effects are. My pain has really subsided tremendously but I have an awful taste in my mouth and heartburn sensations in my chest and throat. I've also found that I have no appetite and dont enjoy my food much.
    Pleae let me know how you are doing.

    Thanks,
    Sue
  10. RENA0909

    RENA0909 New Member

    Hi
    This is supposed to be a wonder drug for fibro(I only heard about it here in UK 2 days ago)
    I did not know they were the same drug.Fingers crossed for everyone that it is a wonder!!!

    Rena
  11. Cool_Beans

    Cool_Beans New Member

    I am on my second week and have just upped my dosage to 150mg 2x a day. It does make me a little dizzie at first but with my first dosages it went away after a couple of days, so I am figuring it will do it this time. I like it because almost all of my pain is gone and I am able to do more and able to exercise more. I would be careful driving or operating any equipment the first couple of days..I don't know about anyone else, but it made me chill out and be calm, yet I can still handle things. I am also alot happier, but I don't know if that is one of the side-affects or just my old personality being able to come out again. My mom is happy about it, my husband is going crazy (too much Suzie Sunshine for him LOL) and my kids love it because I play and have fun with them more. I hope things work out for you.

    Gentle Hugs,

    Felicia
  12. Cool_Beans

    Cool_Beans New Member

    I don't have the pain in my chest and stomach, but I tend to forget to eat. Usually if I get sleepy, that is my signal that I for me to get some food or else I would skip lunch altogether.

    Let me know how it goes--I hope the pain in your chest and stomach goes away so you can enjoy the benefits of this med.

    Take care,

    Felicia
  13. goldilox

    goldilox Member

    Thanks so much for your post - I feel so much better that I can share my situation with others. Have you had any weight gain since being on the Lyrica? I think I have noticed a bit of spread around my tummy which I really don't need. My dizziness seems to have subsided a bit but my throat and chest still have that funny burning feeling. Next week I start on the full dosage which means 3 150 mg caps. three times a day. I will let you know how this is going for me.
    I am very glad that you are feeling alot happier and pain free. I feel so much better as well but I hope the unwanted side effects will disappear in the next couple weeks.
    I will let you know.
    Thanks so much for writing and please be in touch.

    Sue
  14. Cool_Beans

    Cool_Beans New Member

    Hey!!! They will subside, but you may still have that "high" feeling right after you take them (or I have), but it doesn't last long and then for me the day became normal -- whatever that is LOL! I haven't notice the weight can, but then I was chubby to start with and the other medicine I take adds to it (I was diagnosed with breast cancer the same week as my FM -- all is good, treatments are over and I have the all clear on the BC for now)...anywho, I go to Curves 5 days a week and walk between a 1 - 1 1/2 miles every day so that could skew any weight gain symtoms. I am putting my email in my profile, if you (and anyone out there) who wants to keep in touch or needs contact quicker! Take care and let me know how it goes!!!!

    I'm Here For You,

    Felicia
  15. Cool_Beans

    Cool_Beans New Member

    I know how it goes with the nerve pain in your head--I had hair to my waist and putting it in a ponytail or barrettes or anything on a bad day would about drive me crazy...the weight of my hair bothered me so bad I had it cut off SHORT...didn't help...but the Lyrica is! Lotsa Luck to You--

    Felicia
  16. Rosiebud

    Rosiebud New Member

    I have been given only 25mg to take three times a day, my doctor wants to start me off at a low dose then gradually raise it.

    Interesting to read all your posts.

    love
    Rosie
  17. spasco

    spasco New Member

    Thanks for the reply. I am glad to hear that I don't have to resort to cutting my hair to get relief, but sorry to hear you cut your beautiful hair for no reason. That is sad! It has helped some, but I'm still getting soem scalp pain. I'm sure my dosage needs to be increased because I definitely got some relief.

    God bless! Stephanie